Minimizing total weighted completion time in a proportionate flow shop

N.V. Shakhlevich, J.A. Hoogeveen, M.L. Pinedo

Research output: Contribution to journalArticleAcademicpeer-review

54 Citations (Scopus)


We study the special case of the m machine flow shop problem in which the processing time of each operation of job j is equal to pj; this variant of the flow shop problem is known as the proportionate flow shop problem. We show that for any number of machines and for any regular performance criterion we can restrict our search for an optimal schedule to permutation schedules. Moreover, we show that the problem of minimizing total weighted completion time is solvable in O(n2) time.
Original languageEnglish
Pages (from-to)157-168
Number of pages12
JournalJournal of Scheduling
Issue number3
Publication statusPublished - 1998


Dive into the research topics of 'Minimizing total weighted completion time in a proportionate flow shop'. Together they form a unique fingerprint.

Cite this